I am a 32 year old male. I have been hospitalized twice in the past for artial fibrillation, but the condition is manageable with occasional episodes that only last for a couple of seconds. I have learned the "petend like your going to poop" technique and it usually works to slow my heart down and get it back into rhythm. As many with this condition, I've been told there is no reason for the episodes, but the frequency has been increasing lately. In addition, the "technique" no longer seems to be as effective. I have noticed that the episodes come when I have acid reflux and depending on what I eat (i.e. spicy, pizza, greek food, etc.) the episodes last longer and are more intense. If I take an antacid, it usually helps. Is it possible that my heart arrythmia is associated with acid reflux and if so why? Is there a way to control this to prevent the episodes? Frankly, since I've been hospitalized because of this condition, I feel a certain amount of anxiety when I have episodes. I wonder if I could control it with acid reflux medications. When you consider the fact the condition has been more intense and lasted longer lately, you can see why I have some real concern. Thanks!
I have PAC's which originate in the atrium just like a-fib. When I was trying to get diagnosed with all of my palps, I was having severe nausea and overall sickness 3-4 days a week. I was sent to a gastroenterologist and I was found to have severe acid reflux with Barrett's Esophagus. I was put on Prevacid 30 mg and have been on it ever since. That was 12 years ago ( I was 26 at the time). Over that time, I have accidentally forgotten to take the Prevacid twice. Once, I ended up in the ER, and the next ,the doctor's office for heart palps. My doctor agrees there is a definite connection in my case. The esophagus runs right behind the heart so it does make sense. I have to watch everything I eat. Last night, I had brisket and potatoe salad and it set me off...maybe too much sodium, who knows. I usually avoid fried foods, msg, caffeine, and alcohol, but it seems other foods can trigger the palps for no apparent reason. I also must take a beta-blocker to slow my heart rate. You should speak with your doctor about your concerns. They are valid. By the way, many of us on here suffer from anxiety to some degree b/c in reality, it's not "normal" to feel your heart. Keep us updated on how you're feeling. Best to you!
I found out last night stress in definitely a trigger sometimes. I was learnig from my grown daughter that a divorce looks imminent for her 10 yr, 3 kids, marriage. I should have taken a clonazipam which I had just been prescribed for anxiety last week. but I went to bed without it felt ok, then 6 AM woke up in a-fib. Had to be from the stress the night before. Ironically, my daughter offered me a beer the night before. If i had drank it, I'd now be saying it was all because of the beer. I've about decided you can't win with the arrhythmias. But then...I never say never! :) PS I also say prevacid is good to take.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.